MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC None; HARMONIC ACE

INTUITIVE SURGICAL, INC None; HARMONIC ACE
Model Number 400272-04
Medical Device Problem Code No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the 8mm harmonic ace instrument cannot be recognized.The procedure was completed with no reported injury.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The harmonic insert was analyzed and found to have a curved blade cracked at its mid - section.There also were indentations/burrs near this crack.No piece was found missing before the inhouse testing.Additional observations not reported by site were found, the harmonic insert was found to have an energy recognition failure during the in-house testing.The generator displayed an error message indicating "tighten assembly", even though the assembly was already tightened.As result of the crack, the blade broke during the in-house testing.A piece measuring proximately 11.0mm x 2.2mm broke during the test.The complaint was confirmed by failure analysis.The probable root cause is attributed to use conditions.Damaged blades result from blade scratches caused by contact with other instruments or hard metal objects (e.G., staples, clips, etc.) while the instrument is activated.These initial damages can worsen due to the ultrasonic vibrations of the harmonic insert, leading to blade failure.Blade damage may be detected by the generator with a solid tone or an error.

Brand Name
None
Common Device Name
HARMONIC ACE
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50125306
Report Number2955842-2026-34445
Device Sequence Number10527591
Product Code NAY
UDI-Device Identifier10886874111083
UDI-Public(01)10886874111083(10)K10250710
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 08/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number400272-04
Device Catalogue Number400272
Device Lot NumberK10250710 NA
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/26/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/14/2026
Initial Report FDA Received Date08/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories
Patient SexUnknown